MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS QUICK-CROSS SUPPORT CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS QUICK-CROSS SUPPORT CATHETER
Model Number 518-065
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Material Perforation (2205); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient gender and weight not available from the site.Visual examination of catheter confirmed a hole was present 5mm from the distal tip.Likely cause is the user encountered resistance in the anatomy, the catheter deflected, and the guide-wire continued straight, puncturing the catheter.A couple kinks were found along the catheter as well.
 
Event or Problem Description
During a peripheral vascular surgery utilizing femoral access, the surgeon stated when using the quick-cross support catheter 518-065, they could not go as low in the leg as wished, past the proximal anterior tibial artery.Also, when taking out the quick-cross they noticed a hole in the catheter above the tip.No device remnants were detected to be left in the patient.The case was successfully completed with a balloon and guide-wire.No impact on patient outcome due to this event.This is being reported due to the potential for serious injury with recurrence.

Brand Name
SPECTRANETICS QUICK-CROSS SUPPORT CATHETER
Common Device Name
QUICK-CROSS
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key7920057
Report Number1721279-2018-00129
Device Sequence Number19316936
Product Code DQY
UDI-Device Identifier00813132020712
UDI-Public00813132020712
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K072750
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2019
Device Model Number518-065
Device Catalogue Number518-065
Device Lot NumberFQV17F21A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2018
Initial Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005